MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number CMZ1925N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the trach tube's balloon would not inflate.Additional information received via return call on (b)(6) 2022: issue was discovered during pre-test.No patient involvement or adverse affects.
 
Additional Manufacturer Narrative
The complaint sample was returned for evaluation.Visual inspection device by the unaided eye did not reveal any defects.Using a syringe, 5ml of air was inserted through the valve.The cuff partially inflated.The instruction for use, states under set up and use to attach a syringe to the pilot balloon and slowly test inflate the cuff with 5ml of sterile water for pediatrics cuffs and 10ml of sterile water for adult cuffs.If the cuff does not inflate completely, squeeze the pilot balloon while gently manipulating the cuff from the shaft.Following the ifu, the cuff inflated.The reported problem was not confirmed.No corrective actions are planned at this time.There were no non-conforming reports (ncrs) initiated for the lot or anomalies identified in the device history record.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15117200
Report Number3012307300-2022-14378
Device Sequence Number20451555
Product Code JOH
UDI-Device Identifier15019517113631
UDI-Public15019517113631
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCMZ1925N
Device Catalogue NumberCMZ1925N
Device Lot NumberGA029635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown